Alert archive / Missouri / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Dec 23, 2022, 1:32 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 23, 2022, 3:41 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2022, 1:32 AM CST (07:32 UTC)
- In effect from
- Dec 23, 2022, 3:41 PM CST
- Expired
- Dec 24, 2022, 10:02 AM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -272 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS43 KSGF 230732 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 132 AM CST Fri Dec 23 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232200- /O.NEW.KSGF.WC.Y.0002.221224T0000Z-221224T1800Z/ /O.EXT.KSGF.WC.W.0001.000000T0000Z-221224T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 132 AM CST Fri Dec 23 2022 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 35 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas. Portions of central, east central, south central, southwest, and west central Missouri. * WHEN...For the Wind Chill Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to Noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear layered clothing, a hat, and gloves. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
3 follow-up statements
404 WWUS43 KSGF 232057 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 257 PM CST Fri Dec 23 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800- /O.CON.KSGF.WC.W.0001.000000T0000Z-221224T0000Z/ /O.CON.KSGF.WC.Y.0002.221224T0000Z-221224T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 257 PM CST Fri Dec 23 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 25 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas. Portions of central, east central, south central, southwest, and west central Missouri. * WHEN...For the Wind Chill Warning, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to Noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear layered clothing, a hat, and gloves. Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
841 WWUS43 KSGF 232141 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 341 PM CST Fri Dec 23 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800- /O.CAN.KSGF.WC.W.0001.000000T0000Z-221224T0000Z/ /O.EXT.KSGF.WC.Y.0002.221223T2141Z-221224T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 341 PM CST Fri Dec 23 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas. Portions of central, east central, south central, southwest, and west central Missouri. * WHEN...Until Noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
713 WWUS43 KSGF 241602 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1002 AM CST Sat Dec 24 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241715- /O.CAN.KSGF.WC.Y.0002.000000T0000Z-221224T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1002 AM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills have now risen into the 0 to -8 degree range, and will continue to slowly warm into early this afternoon. If going outdoors, layered clothing, a hat, and gloves are still recommended. $$ For more information from the National Weather Service, visit http://weather.gov/sgf JSS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Dec 22, 11:42 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 22, 11:42 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1142 PM CST Thu Dec 22 2022
Key Messages:
1. A band of moderate to heavy snow east of the Highway 65
corridor will continue to push through the area this afternoon,
reducing visibilities to a quarter mile at times. Patchy blowing
snow likely continues tonight.
2. Flurries/light lake effect snow possible tonight.
3. Historic and dangerously cold wind chills Thursday into
Saturday. Wind Chill Warning in effect areawide tonight into
Saturday morning.
4. Low-end light snow chances Sunday night into Monday with
passage of clipper system.
5. A sharp warming trend will rebound temperatures to near or
above normal early next week.
.SHORT TERM...(This evening through Friday)
Issued at 152 PM CST Thu Dec 22 2022
Radar returns currently show the band of heaviest snow east of
the Highway 65 corridor this afternoon. RAP data continues to
indicate 700 mb frontogenesis coinciding with strong omegas
aligned with this band, so intensity will likely be maintained at
least.
Snow will end from west to east throughout the afternoon. Reports
and observations received thus far show storm total snowfall
amounts of 1-3" areawide. Patchy blowing snow will be possible
intermittently behind the main band of snow this evening into the
overnight hours. The Winter Storm Warning will likely be trimmed
early as the accumulating snow ends.
Lake effect snow will also be possible near the larger lakes of
our CWA. With lake temperatures in the mid 30s, very cold air
above it, and strong unidirectional northwest winds over a
relatively large fetch will result in lake-induced cape values
above 500 J/kg according to Bufkit data. This could produce some
flurries or even snow showers this evening and tonight.
The primary hazard tonight, however, will be the dangerously cold
wind chills. Temperatures will continue to drop this evening in
the single digits below zero. With the persistent strong winds,
wind chills will fall into the -25F to -35F range areawide. The
Wind Chill Warning remains in effect until Saturday morning.
.LONG TERM...(Friday Night through Thursday)
Issued at 152 PM CST Thu Dec 22 2022
Friday - Saturday: Bitter cold temperatures will continue as the
Arctic air mass spreads southward across the central US. Most of
our area will likely see afternoon highs remaining below double
digits on Friday with wind chills around -20 to -30 as northwest
winds persist over the region. On Friday night, winds will gradually
weaken as the surface high settles over the southern Plains. With clear
skies and a snowpack over the area, we could see temperatures fall back
below 0, especially over our western counties.
Slightly warmer temperatures are expected on Saturday, but still
only rising to around 20 degrees and winds continuing to decrease.
Sunday - Monday: Surface winds will gradually shift to the southwest
on Sunday and help warm up the area but still expect highs to remain
below freezing. Upper level northwest flow may bring a clipper system
across the region Sunday night into Monday, which will bring increased
cloud cover and possibly some light snow/flurries.
Tuesday - Thursday: The upper level pattern will gradually shift to more
of a zonal, then southwesterly flow. This should give us a decent warm-up,
with a few locations rising into the 50s to near 60 degrees by Thursday
afternoon. WPC cluster analysis are pretty consistent with the
warming, but inconsistent with respect to timing. So we have
decent confidence on the warm-up, but lower confidence on the
timing.
We will also be watching forecast trends on a developing storm system
that could impact the region late next week and into the weekend. At this
time it looks like more of a thunderstorm/liquid precipitation event.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1138 PM CST Thu Dec 22 2022
Ceilings should improve but visibilities will be impacted by
blowing snow with northwesterly winds gusting from 20 to 30 mph
at time. The strong gusty winds will continue through the night
and into Friday. With the exception of some flurries or light snow
at the Springfield terminal, due to lake effect snows off of
Stockton Lake no other impacts are expected.
&&
.CLIMATE...
Issued at 245 AM CST Mon Dec 19 2022
(Vichy-Rolla had missing data in 1989)
***Thursday December 22nd***
Record Low Temperatures
Springfield -15 in 1989
Joplin -15 in 1989
West Plains -13 in 1989
Vichy -5 in 2000
***Friday December 23rd***
Record Low Temperatures
Springfield -16 in 1989
Joplin -15 in 1989
West Plains -12 in 1989
Vichy -4 in 1963
Record Lowest Maximum Temperatures
Springfield 5 in 1983
Joplin 3 in 1983
West Plains 10 in 1989
Vichy 12 in 1990
***Saturday December 24th***
Record Low Temperatures
Springfield -10 in 1983
Joplin -10 in 1983
West Plains -13 in 1989
Vichy -1 in 1990
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Storm Warning until midnight CST tonight for MOZ055-
066>068-077>079-088>090-094.
Wind Chill Warning until noon CST Saturday for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Winter Storm Warning until midnight CST tonight for KSZ073-097-
101.
Wind Chill Warning until noon CST Saturday for KSZ073-097-101.
&&
SHORT TERM...Didio
LONG TERM...Terry
AVIATION...Hatch
CLIMATE...PerezHazardous weather outlook, Dec 22, 8:43 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 843 PM CST Thu Dec 22 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 843 PM CST Thu Dec 22 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Extreme excessive cold risk. Limited non thunderstorm wind risk. DISCUSSION... Very cold temperatures and strong gusty winds up to 40 mph will result in dangerously cold wind chills of -25 to -35 degrees through tonight. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. The bitterly cold wind chills will linger into Saturday morning across the area with wind chill warnings continuing from noon today through noon Saturday. There is a chance of light snow Sunday night into Monday, however little to no accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Dec 22, 7:32 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM SNOW 2 NW NORTHVIEW 37.31N 93.02W
12/22/2022 E2.9 INCH WEBSTER MO PUBLIC
&&
WISELocal storm report, Dec 22, 8:51 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 3 NNE NORTHVIEW 37.32N 92.98W
12/22/2022 E1.9 INCH WEBSTER MO CO-OP OBSERVER
0731 PM SNOW 2 NW NORTHVIEW 37.31N 93.02W
12/22/2022 E2.9 INCH WEBSTER MO PUBLIC
0416 PM SNOW BRANSON 36.64N 93.22W
12/22/2022 M2.5 INCH TANEY MO PUBLIC
0528 PM SNOW 2 E MERRIAM WOODS 36.71N 93.13W
12/22/2022 M2.0 INCH TANEY MO PUBLIC
0727 PM SNOW 10 ENE EMINENCE 37.19N 91.19W
12/22/2022 E2.0 INCH SHANNON MO PUBLIC
0400 PM SNOW ROLLA 37.95N 91.77W
12/22/2022 M2.1 INCH PHELPS MO PUBLIC
0421 PM SNOW SAINT JAMES 38.00N 91.61W
12/22/2022 M2.0 INCH PHELPS MO PUBLIC
0425 PM SNOW ROSATI 38.03N 91.53W
12/22/2022 M1.0 INCH PHELPS MO PUBLIC
0529 PM SNOW ROLLA 37.95N 91.77W
12/22/2022 M3.0 INCH PHELPS MO PUBLIC
0215 PM SNOW NEOSHO 36.87N 94.37W
12/22/2022 M2.0 INCH NEWTON MO LAW ENFORCEMENT
0615 PM SNOW ELDON 38.35N 92.58W
12/22/2022 E1.8 INCH MILLER MO PUBLIC
0207 PM SNOW ROCKY COMFORT 36.75N 94.09W
12/22/2022 E2.0 INCH MCDONALD MO EMERGENCY MNGR
1 TO 2 INCHES OF DRY SNOW.
0215 PM SNOW 3 WNW ANDERSON 36.67N 94.49W
12/22/2022 M2.5 INCH MCDONALD MO LAW ENFORCEMENT
0628 PM SNOW 4 ESE GOODMAN 36.73N 94.32W
12/22/2022 E1.5 INCH MCDONALD MO PUBLIC
0553 AM FREEZING RAIN 1 NE AIRPORT DRIVE 37.15N 94.50W
12/22/2022 M0.03 INCH JASPER MO ASOS
AT THE JLN ASOS ICE ACCRETION OF 0.03 WAS
REPORTED.
0206 PM SNOW 1 N JOPLIN 37.10N 94.51W
12/22/2022 E2.0 INCH JASPER MO EMERGENCY MNGR
1 TO 2 INCHES.
0612 PM SNOW CARL JUNCTION 37.18N 94.56W
12/22/2022 E2.0 INCH JASPER MO PUBLIC
1150 AM FREEZING RAIN 1 NE POMONA 36.88N 91.90W
12/22/2022 M0.02 INCH HOWELL MO ASOS
UPDATES AMOUNT OF PREVIOUS FREEZING RAIN
REPORT FROM 1 NE POMONA. WEST PLAINS ASOS
REPORTED 0.02 INCH OF FLAT ICE ACCUMULATION.
0454 PM SNOW 6 WSW BRANDSVILLE 36.62N 91.80W
12/22/2022 M4.0 INCH HOWELL MO PUBLIC
0752 AM FREEZING RAIN 5 SSE WILLARD 37.23N 93.38W
12/22/2022 M0.02 INCH GREENE MO ASOS
SGF ASOS REPORTED 0.02 INCH OF ICE.
1150 AM SNOW REPUBLIC 37.12N 93.48W
12/22/2022 M1.0 INCH GREENE MO PUBLIC
1152 AM SNOW 5 SSE WILLARD 37.23N 93.40W
12/22/2022 M1.0 INCH GREENE MO OFFICIAL NWS OBS
CORRECTS PREVIOUS SNOW REPORT FROM
SPRINGFIELD. LIQUID EQUIVALENT 0.08.
0148 PM SNOW REPUBLIC 37.12N 93.48W
12/22/2022 M2.1 INCH GREENE MO EMERGENCY MNGR
0330 PM SNOW 5 SSE WILLARD 37.23N 93.40W
12/22/2022 M3.0 INCH GREENE MO PUBLIC
STORM TOTAL 3 INCHES.
0353 PM SNOW REPUBLIC 37.12N 93.48W
12/22/2022 M2.9 INCH GREENE MO NWS EMPLOYEE
8 INCH DRIFTS.
0356 PM SNOW 2 WNW CAVE SPRINGS 37.36N 93.49W
12/22/2022 M2.8 INCH GREENE MO PUBLIC
0415 PM SNOW 3 WNW EBENEZER 37.36N 93.36W
12/22/2022 M2.5 INCH GREENE MO COCORAHS
PRECIPITATION BEGAN AS LIGHT FREEZING
DRIZZLE AROUND 730 AM THEN CHANGED TO SNOW.
HEAVIEST SNOW 11 AM TO 1230 PM.
0418 PM SNOW 6 WNW STRAFFORD 37.29N 93.22W
12/22/2022 M2.5 INCH GREENE MO PUBLIC
0500 PM SNOW 3 S MANSFIELD 37.06N 92.58W
12/22/2022 E2.5 INCH DOUGLAS MO PUBLIC
0442 PM SNOW CLEVER 37.03N 93.47W
12/22/2022 M2.5 INCH CHRISTIAN MO PUBLIC
0357 PM SNOW LINCOLN 38.39N 93.33W
12/22/2022 M2.0 INCH BENTON MO PUBLIC
0135 PM SNOW SHELL KNOB 36.63N 93.63W
12/22/2022 M1.0 INCH BARRY MO AMATEUR RADIO
&&Local storm report, Dec 22, 10:18 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW 5 NNE FORT LEONARD WOOD 37.77N 92.12W
12/22/2022 E1.5 INCH PULASKI MO PUBLIC
&&Local storm report, Dec 22, 10:51 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CST THU DEC 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM SNOW 5 ESE EMINENCE 37.13N 91.28W
12/22/2022 E2.0 INCH SHANNON MO PUBLIC
&&
WISELocal storm report, Dec 23, 12:43 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CST FRI DEC 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW 3 NNE TABLE ROCK 36.64N 93.29W
12/22/2022 M1.3 INCH TANEY MO PUBLIC
MEASUREMENT TAKEN ON A WOODEN DECK.
&&
CKRNearby
Wind Chill Advisories in Missouri, 2022Wind Chill Advisories in Kansas, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.